Alert archive / North Carolina / High Surf Advisories in 2011

High Surf Advisory 3, NWS Newport/Morehead City, NC

April 4, 2011

NWS Newport/Morehead City, NC issued this high surf advisory at Apr 4, 2011, 2:47 PM EDT. It took effect at Apr 5, 2011, 3:12 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 2:47 PM EDT (18:47 UTC)
In effect from
Apr 5, 2011, 3:12 AM EDT
Expired
Apr 5, 2011, 1:53 PM EDT
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WHUS42 KMHX 041847
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT MON APR 4 2011

...COASTAL FLOOD ADVISORY FOR SOUND SIDE OF NORTHERN OUTER BANKS
AND HIGH SURF ADVISORY SOUTH OF CAPE HATTERAS LATER THIS EVENING INTO
TUESDAY...

.STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TONIGHT INTO EARLY
TUESDAY AHEAD OF A COLD FRONT. THIS WILL LEAD TO HIGH WATER
LEVELS OVER NORTHERN PAMLICO SOUND AND VERY ROUGH SURF SOUTH OF
CAPE HATTERAS.


NCZ103-050845-
/O.NEW.KMHX.CF.Y.0004.110405T0300Z-110405T1800Z/
/O.NEW.KMHX.SU.Y.0003.110405T0300Z-110405T1800Z/
OUTER BANKS DARE-
247 PM EDT MON APR 4 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
2 PM EDT TUESDAY FOR SOUND SIDE OF NORTHERN OUTER BANKS...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT TUESDAY SOUTH OF CAPE HATTERAS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT TUESDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN
ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM 11 PM THIS
EVENING TO 2 PM EDT TUESDAY. 

* COASTAL FLOODING...WATER LEVELS WILL RISE 2 FEET ABOVE NORMAL ON
  SOUND SIDE OF NORTHERN OUTER BANKS. LOCAL SPOTS MAY SEE WATER
  LEVELS 3 FEET ABOVE NORMAL.

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES AND
  ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS WILL
  HAVE THE LARGEST BREAKING WAVES.

* TIMING...LATE THIS EVENING THROUGH EARLY TUESDAY AFTERNOON.
  GREATEST IMPACTS EXPECTED EARLY TUESDAY.

* IMPACTS...MINOR COASTAL FLOODING ADJACENT TO SOUND NORTHERN
  OUTER BANKS AND DANGEROUS SURF WITH RIP CURRENTS SOUTH OF CAPE
  HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ095-098-104-050845-
/O.NEW.KMHX.SU.Y.0003.110405T0300Z-110405T1800Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
247 PM EDT MON APR 4 2011

...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT TUESDAY. 

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES AND
  ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE LOOKOUT WILL
  HAVE THE LARGEST BREAKING WAVES.

* IMPACTS...DANGEROUS SURF WITH RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
3 follow-up statements
036 
WHUS42 KMHX 050716 CCA
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY FOR SOUND SIDE OF NORTHERN OUTER BANKS
AND HIGH SURF ADVISORY SOUTH OF CAPE HATTERAS REMAINS IN EFFECT...

.STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS MORNING AHEAD
OF A STRONG COLD FRONT. THIS WILL LEAD TO HIGH WATER LEVELS OVER
NORTHERN PAMLICO SOUND AND VERY ROUGH SURF SOUTH OF CAPE HATTERAS.


NCZ103-051800-
/O.COR.KMHX.CF.Y.0004.110405T0712Z-110405T1800Z/
/O.COR.KMHX.SU.Y.0003.110405T0712Z-110405T1800Z/
OUTER BANKS DARE-
312 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT THROUGH 2 PM EDT
THIS AFTERNOON FOR SOUND SIDE OF NORTHERN OUTER BANKS... 
...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 2 PM EDT THIS
AFTERNOON SOUTH OF CAPE HATTERAS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH REMAINS IN EFFECT THROUGH 2 PM EDT THIS
AFTERNOON. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS
COASTAL FLOOD ADVISORY REMAINS IN EFFECT THROUGH 2 PM EDT TUESDAY.

* COASTAL FLOODING...WATER LEVELS WILL RISE 2 FEET ABOVE NORMAL ON
  SOUND SIDE OF NORTHERN OUTER BANKS. LOCAL SPOTS MAY SEE WATER
  LEVELS 3 FEET ABOVE NORMAL.

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES AND
  ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS WILL
  HAVE THE LARGEST BREAKING WAVES.

* TIMING...THROUGH EARLY THIS AFTERNOON. GREATEST IMPACTS EXPECTED
  EARLY TODAY.

* IMPACTS...MINOR COASTAL FLOODING ADJACENT TO SOUND NORTHERN
  OUTER BANKS AND DANGEROUS SURF WITH RIP CURRENTS SOUTH OF CAPE
  HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ095-098-104-051800-
/O.COR.KMHX.SU.Y.0003.110405T0712Z-110405T1800Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
312 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 2 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH REMAINS IN EFFECT THROUGH 2 PM EDT
THIS AFTERNOON.

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES AND
  ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE LOOKOUT WILL
  HAVE THE LARGEST BREAKING WAVES.

* IMPACTS...DANGEROUS SURF WITH RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
974 
WHUS42 KMHX 051333
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY FOR SOUND SIDE OF NORTHERN OUTER BANKS
AND HIGH SURF ADVISORY SOUTH OF CAPE HATTERAS REMAINS IN EFFECT...

.STRONG SOUTH WINDS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT. THIS WILL LEAD TO HIGH WATER LEVELS OVER NORTHERN
PAMLICO SOUND AND VERY ROUGH SURF SOUTH OF CAPE HATTERAS.

NCZ103-051800-
/O.CON.KMHX.CF.Y.0004.000000T0000Z-110405T1800Z/
/O.CON.KMHX.SU.Y.0003.000000T0000Z-110405T1800Z/
OUTER BANKS DARE-
933 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON. 

* COASTAL FLOODING...WATER LEVELS WILL RISE 2 FEET ABOVE NORMAL 
  ON SOUND SIDE OF NORTHERN OUTER BANKS. LOCAL SPOTS MAY SEE 
  WATER LEVELS 3 FEET ABOVE NORMAL. 

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES 
  AND ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS 
  WILL HAVE THE LARGEST BREAKING WAVES. 

* TIMING...THROUGH EARLY THIS AFTERNOON. GREATEST IMPACTS 
  EXPECTED EARLY TODAY. 

* IMPACTS...MINOR COASTAL FLOODING ADJACENT TO SOUND NORTHERN 
  OUTER BANKS AND DANGEROUS SURF WITH RIP CURRENTS SOUTH OF CAPE 
  HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ095-098-104-051800-
/O.CON.KMHX.SU.Y.0003.000000T0000Z-110405T1800Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
933 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WAVES AND SURF...STRONG WINDS WILL LEAD TO VERY LARGE WAVES 
  AND ROUGH SURF. SOUTH FACING BEACHES SOUTH OF CAPE LOOKOUT 
  WILL HAVE THE LARGEST BREAKING WAVES. 

* IMPACTS...DANGEROUS SURF WITH RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
700 
WHUS42 KMHX 051753
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
153 PM EDT TUE APR 5 2011

NCZ103-051900-
/O.CAN.KMHX.CF.Y.0004.000000T0000Z-110405T1800Z/
/O.CAN.KMHX.SU.Y.0003.000000T0000Z-110405T1800Z/
OUTER BANKS DARE-
153 PM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE COASTAL FLOOD ADVISORY. THE HIGH SURF ADVISORY HAS
BEEN CANCELLED. 

WINDS HAVE BECOME NORTHWEST AND WILL CONTINUE TO DIMINISH THIS
AFTERNOON. WATER LEVELS FOR AREAS ADJACENT TO THE SOUND ALONG THE
NORTHERN OUTER BANKS WILL NOT EXCEED 1 FOOT ABOVE NORMAL. 

$$

NCZ095-098-104-051900-
/O.CAN.KMHX.SU.Y.0003.000000T0000Z-110405T1800Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
153 PM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY. 

SEAS WILL CONTINUE TO SUBSIDE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 2:44 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 4, 2:44 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT MON APR 4 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT. THE
FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TUESDAY MORNING.
HIGH PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH
WILL REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM MON...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE
OFFSHORE AND COLD FRONT MOVING INTO THE OH/KY VALLEY. FRONT WILL
CONTINUE TO MOVE EASTWARD TONIGHT...MODERATE TO STRONG SOUTHERLY
WINDS WILL CONTINUE OVERNIGHT...WITH STRONGEST WINDS ALONG THE
COASTAL AREAS. HAVE ISSUED WIND ADVISORY FOR DARE/HYDE/CARTERET
COUNTIES FOR OVERNIGHT INTO TUE AFTERNOON. SOME AREAS FURTHER
INLAND COULD SEE CRITERIA CLOSE OVERNIGHT...BUT OVERALL THINK
WINDS WILL REMAIN JUST BELOW CRITERIA WITH GUSTS UP TO 35 MPH. NO
SIG CHANGES NEEDED TO PREVIOUS FORECAST...THOUGH DID DELAY ONSET
OF PRECIP A FEW HOURS OVERNIGHT. THINK BULK OF PRECIP WILL MOVE
INTO THE COASTAL PLAIN AFTER 09Z. MILD OVERNIGHT LOWS IN THE LOW
TO MID 60S.

&&

.SHORT TERM /TUESDAY/...
AS OF 240 PM MON...VERY ACTIVE DAY EXPECTED FOR THE FIRST PART OF
TUESDAY ACROSS EASTERN NC. SPC CONTINUES TO HAVE THE AREA
OUTLOOKED IN SLIGHT RISK FOR SVR WX...AND HAVE UPPED PERCENTAGES
SLIGHTLY. WIND PROFILES CONTINUE TO LOOK VERY OMINOUS WITH 60-70KT
JET AT 925MB. ATMS WILL BE FAIRLY UNSTABLE...THAT COUPLED WITH
STRONG WIND FIELDS AND IMPRESSIVE FORCING WILL LIKELY LEAD TO
INCREASED CHANCES OF ORGANIZED CONVECTION WITH DAMAGING WIND GUSTS
AND ISOLATED TORNADOES...WITH IMPRESSIVE HELICITY VALUES AND
BOUNDARY IN AREA. AT THIS TIME EXPECT BEST PRECIP CHANCES TO BE
12Z-18Z. WINDS WILL BE BECOMING NW AND DIMINISHING SLOWLY BEHIND
THE FRONT...WITH TEMPS FALLING AS WELL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 215 PM MON...MUCH QUIETER WX EXPECTED TUE NIGHT AS HIGH PRES
BUILDS ACROSS IN WAKE OF COLD FRONT. WITH MCLR SKIES AND WINDS
BECOMING LIGHT WILL HAVE GOOD RADIATIONAL COOLING CONDITIONS AND
LOWS WED MORN WILL RANGE FROM LOW TO MID 30S COOLER INLAND SPOTS TO
UPR 30S/LOW 40S BEACHES. LATER SHIFTS MAY NEED FROST ADVISORIES FOR
SOME INLAND AREAS. TEMPS WILL RISE NICELY WED AS THE CENTER OF THE
HIGH CROSSES AND MOVES OFFSHORE WITH SW FLOW DEVELOPING IN THE AFTN.
HIGHS WILL RANGE FROM MID/UPR 60S WELL INLAND TO UPR 50S/LOW 60S
OBX.

CONT DRY AND WARM THU AND FRI AS BROAD RDG ALOFT BUILDS TO THE S
WITH A SFC FRONT WELL TO THE N. SHLD HAVE HIGHS INTO THE MID 70S THU
WITH AROUND 80 LIKELY WARMER INLAND SPOTS FRI. FRONT TO THE N WILL
SAG S AND MAY REACH NRN TIER LATE SAT AND ESPCLY SAT NIGHT. THIS
WILL LEAD TO POTENTIAL LARGE TEMP GRDNT WITH 80S SW SECTIONS TO 60
NE CST. ADDED SLIGHT POP SAT WITH FRONT IN THE VCNTY AND POSS SOME
WEAK SRT WAVES ALOFT CROSSING PER ECMWF. FRONT WILL RETURN BACK N
MON WITH WARM DRY CONDITIONS ALL AREAS...MID 80S LIKELY INLAND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /TONIGHT AND TUESDAY/...
AS OF 240 PM MON...EXPECT VFR TO CONTINUE THROUGH 00Z TONIGHT.
STRONG S/SW WINDS WILL CONTINUE THROUGHOUT THE ENTIRE TAF PERIOD
AHEAD OF SFC COLD FRONT. FORECAST SOUNDINGS AND MODEL GUIDANCE
SHOW LOW LEVEL MOISTURE INCREASING QUICKLY AFTER 03Z...BUT HAVE
NOT LOWERED CIGS THAT QUICKLY. THINK CONDITIONS WILL DETERIORATE
TOWARDS 06Z AND CONTINUE THROUGH TUESDAY AFTERNOON...WITH IFR
CONDITIONS POSSIBLE...ESP IN TSRA. CONVECTION WILL BEGIN TO MOVE
INTO THE AREA TOWARDS 09Z TUESDAY. BEST CHANCES WILL BE 12Z-18Z
TUE...WITH SOME THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND
ISOLATED TORNADOES POSSIBLE. COLD FRONT WILL MOVE THROUGH THE TAF
SITES TUESDAY LATE MORNING/EARLY AFTERNOON. WINDS WILL BE SLOWLY
DIMINISHING AND BECOMING NW BEHIND THE FRONT. EXPECT VFR TO RETURN
LATE TUE.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 215 PM MON...FOR NOW LOOKS LIKE MAINLY VFR THRU THE PERIOD.
HIGH PRES WILL BUILD ACROSS TUE NIGHT AND MOVE OFFSHORE WED AND
THU. BACKDOOR FRONT MAY DROP INTO THE AREA OVER THE WEEKEND BUT FOR
NOW ANY PRECIP ASSOC WITH IT WOULD BE ISOLD.

&&

.MARINE...
SHORT TERM /TONIGHT & TUESDAY/
AS OF 240 PM MON...MODERATE S/SW WINDS CONTINUE TODAY WITH SEAS
CURRENTLY 4-7FT. CONDITIONS WILL CONTINUE TO DETERIORATE
TONIGHT...AND GALE CONDITIONS EXPECTED FOR ALL THE WATERS AND
SOUNDS OVERNIGHT INTO EARLY TUE...STRONGEST FOR THE CENTRAL
WATERS. SEAS WILL LIKELY PEAK AT 10-14FT WITH POSSIBLY HIGHER FOR
THE CENTRAL LEG. FRONT WILL MOVE THROUGH THE WATERS LATE
MORNING/EARLY AFTERNOON...WITH WINDS BECOMING NW AND DIMINISHING
SLIGHTLY.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 215 PM MON...NW WINDS 15 TO 25 KTS TUE NIGHT IN WAKE OF FRONT.
SEAS WILL BE SUBSIDING WITH ALL BUT OUTER CNTRL WTRS DROPPING BELOW
6 FT BY 12Z WED. NW WINDS 10 TO 20 KTS EARLY WED WILL BECOME LIGHT
MIDDAY WITH HIGH PRES CRESTING OVER THE AREA...BY AFTN LIGHT SW
FLOW WILL DEVELOP. SEAS WILL CONT TO SUBSIDE WITH ALL WTRS DOWN TO 2
TO 3 FEET BY WED EVENING. S TO SW FLOW 10 TO 20 KTS THEN EXPECTED
THU INTO FRI WITH HIGH PRES OFFSHORE. STRONGEST WINDS LIKELY FRI
WITH WAVY FRONTAL BNDRY WELL TO THE N HELPING TO TIGHTEN THE GRDNT.
FRO NOW CAPPED WINDS AT 20 KTS AND SEAS AT 5 FT FRI. BACK DOOR FRONT
WILL DROP INTO THE AREA DURING THE DAY SAT WITH NRN TIER HAVING
WINDS SHIFT TO THE NE...SPEEDS OVERALL RATHER LIGHT WITH SEAS 2 TO 4
FT SAT.

&&

.TIDES/COASTAL FLOODING...
AS OF 215 PM MON...STRONG S/SW WINDS EXPECTED TONIGHT INTO EARLY TUE
AHEAD OF COLD FRONT. THESE WINDS WILL RESULT IN WATER LEVELS
DROPPING 2 TO 3 FEET BELOW NORMAL SRN PAMLICO SOUND AND ESPCLY LOWER
NEUSE RIVER. WATER LEVELS WILL INCREASE NRN PAMLICO SOUND WITH WATER
LEVELS LIKELY TO RISE 2 FT OR SO ABOVE NORMAL ON SOUNDSIDE OF NRN
OUTER BANKS. WILL ISSUE LOW WATER ADVISORY AND COASTAL FLOOD
ADVISORY TO COVER THESE ISSUES. THE STRONG WINDS WILL LEAD TO VERY
LARGE SEAS OVER THE COASTAL WTRS LIKELY PRODUCING 8 FT BREAKERS
MAINLY FOR S FACING BEACHES...HIGH SURF ADVRY WILL BE ISSUED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT TUESDAY
     FOR NCZ095-098-103-104.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT TUESDAY FOR
     NCZ047-081-095-103-104.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT
     TUESDAY FOR NCZ103.
MARINE...LOW WATER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     TUESDAY FOR AMZ135.
     GALE WARNING FROM 8 PM THIS EVENING TO 11 AM EDT TUESDAY FOR
     AMZ130-135-150-156-158.
     GALE WARNING FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY FOR
     AMZ152-154.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF
AVIATION...CQD/RF
MARINE...CQD/RF
TIDES/COASTAL FLOODING...RF
Hazardous weather outlook, Apr 4, 6:36 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
636 AM EDT MON APR 4 2011

NCZ045>047-081-094-095-104-051000-
WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-
OUTER BANKS HYDE-
636 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS ARE EXPECTED TODAY INTO EARLY TUESDAY AS SOUTH TO
SOUTHWEST WINDS INCREASE AHEAD OF A STRONG COLD FRONT APPROACHING
FROM THE WEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TUESDAY
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT ARE EXPECTED TUESDAY MORNING BEFORE MOVING OFF THE
COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND
POSSIBLE ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MORNING.

NCZ103-051000-
OUTER BANKS DARE-
636 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS ARE EXPECTED TODAY INTO EARLY TUESDAY AS SOUTH TO
SOUTHWEST WINDS INCREASE AHEAD OF A STRONG COLD FRONT APPROACHING
FROM THE WEST. WATER LEVEL RISES UP TO 2 FEET ARE POSSIBLE FOR
AREAS NORTH OF OREGON INLET TONIGHT THROUGH EARLY TUESDAY WITH
STRONG SOUTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TUESDAY
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT ARE EXPECTED TUESDAY MORNING BEFORE MOVING OFF THE
COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND
POSSIBLE ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MORNING.

NCZ029-044-079-080-090>093-098-051000-
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
636 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INCREASED FIRE DANGER IS EXPECTED TODAY WITH GUSTY SOUTH TO
SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES 40 TO 45 PERCENT
MAINLY ALONG AND WEST OF HIGHWAY 17. VALUES OF 45 TO 60 PERCENT
ARE EXPECTED ACROSS THE REST OF THE MAINLAND COUNTIES. THE STRONG
WINDS ARE AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TUESDAY
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT ARE EXPECTED TUESDAY MORNING BEFORE MOVING OFF THE
COAST BY MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND
POSSIBLE ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MORNING.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:39 AM EDTGale WarningMHX33 hr
Apr 4, 2:47 PM EDTCoastal Flood AdvisoryMHX23 hr
Apr 4, 2:49 PM EDTWind AdvisoryMHXDare, Hyde23 hr
Apr 4, 3:23 PM EDTLow Water AdvisoryMHX29 hr

Nearby

High Surf Advisories in North Carolina, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.